Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 53, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 6, 2008, 8:34 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 8:34 AM EDT (12:34 UTC)
- Expired
- Sep 6, 2008, 3:22 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
961 WHUS71 KCLE 061234 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 834 AM EDT SAT SEP 6 2008 LEZ146>149-062045- /O.NEW.KCLE.SC.Y.0053.080906T1234Z-080906T2100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 834 AM EDT SAT SEP 6 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WINDS OF 15 TO 20 KNOTS ARE CAUSING WAVES OF 4 TO 5 FEET THIS MORNING ON LAKE ERIE FROM CLEVELAND EAST. WINDS AND WAVES SHOULD DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. $$
1 follow-up statement
248 WHUS71 KCLE 061922 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 322 PM EDT SAT SEP 6 2008 LEZ146>149-062030- /O.CAN.KCLE.SC.Y.0053.000000T0000Z-080906T2100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 322 PM EDT SAT SEP 6 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY SINCE WIND AND WAVES HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 7:35 AM EDT, 59 minutes earlier.
Area forecast discussion, Sep 6, 7:35 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 735 AM EDT SAT SEP 6 2008 .SYNOPSIS... A WEAK COLD FRONT ACROSS NORTHWEST PENNSYLVANIA AND NORTHEAST OHIO WILL DRIFT TO THE EAST TODAY WHILE TROPICAL STORM HANNA MOVES UP THE EAST COAST. AN UPPER AIR DISTURBANCE WILL CROSS THE NORTHERN GREAT LAKES ON SUNDAY. A SPRINKLE OR LIGHT RAIN SHOWER IS NOT OUT OF THE QUESTION ESPECIALLY NEAR LAKE ERIE. HIGH PRESSURE WILL SPREAD FROM THE CENTRAL PLAINS TO THE OHIO VALLEY BY SUNDAY NIGHT. A FAST MOVING COLD FRONT WILL APPROACH THE AREA ON MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BAND OF SHOWERS/DRIZZLE NOT GOING TO MOVE MUCH TODAY AS IT IT BEING BLOCKED BY RIDGING ALOFT AHEAD OF HANNA. SUBSIDENCE WILL INCREASE AROUND THE OUTSKIRTS OF HANNA THOUGH AND THINK WE WILL HAVE TO SEE THE SHOWERS DISSIPATE RATHER THAN MOVE AWAY. SHOWERS HAVE ALREADY DIMINISHED SOUTH OF THE OHIO RIVER AND THIS DRYING PROCESS SHOULD CONTINUE. WILL MENTION RAIN OR DRIZZLE FROM NORWALK AND MT GILEAD EAST EARLY THIS MORNING AND THEN RESTRICT THE RAIN/DRIZZLE CHANCES EAST OF I-71 FOR LATE MORNING AND MENTION ONLY A SLIGHT CHANCE THIS AFTERNOON. MAY TAKE A WHILE FOR CLEARING TO BREAK THROUGH BUT WITH INCREASING SUBSIDENCE AND DRYING FROM BOTH SIDES THINK THERE WILL BE AN INCREASING AMOUNT OF SUNSHINE BY MID TO LATE AFTERNOON. SOME PATCHY CLOUDS ACROSS NW OHIO AND WILL LIKELY START OUT THE MORNING MOSTLY CLOUDY AND BECOME PARTLY SUNNY. DEW POINTS RATHER HIGH (MID TO UPPER 60S)...ESPECIALLY WHERE IT IS RAINING...BUT WITH MIXING THE AIRMASS SHOULD STEADILY DRY OUT THIS AFTERNOON AND DEW POINTS SHOULD DROP OFF TO THE MID/UPPER 50S. AREAS THAT STAY CLOUDY THE LONGEST WILL OBVIOUSLY HAVE THE TOUGHEST TIME WARMING...AND WILL KEEP THE AREAS JUST EAST OF THE THE I-71 CORRIDOR WITH HIGH TEMPS AROUND 70 OR IN THE LOWER 70S WITH MID 70S ELSEWHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... SHOULD BE A QUIET NIGHT TONIGHT. WITH LOWERING DEW POINTS AND INCREASING HIGH CLOUDS FOG SHOULD NOT BE A PROBLEM. TROUGH ALOFT TO SWING ACROSS THE EASTERN GREAT LAKES SUNDAY MORNING. MODELS ALL PRINT OUT CHANCE POP OF SHOWERS (13-47 PERCENT). THINK THAT THIS IS OVERDONE. AIRMASS AT THE SURFACE REMAINS DRY AND BUFKIT SOUNDINGS ARE STABLE WITH INCREASING MID LEVEL MOISTURE. DECENT JET ALOFT ACCOMPANYING THE TROUGH AND I AM SURE THERE WILL BE ENOUGH UPWARD MOTION FOR CLOUDS BUT TYPICALLY THIS TYPE OF SYSTEM RESULTS IN A SHORT PERIOD OF VIRGA OR LIGHT RAIN OR SPRINKLES. SYSTEM SHOULD LIFT OUT BY SUNDAY EVENING AND WILL WAIT FOR THE NEXT FRONT ON MONDAY NIGHT. WILL IGNORE POPS/QPF FROM NAM/WRF MODEL ON SUNDAY NIGHT. COLD FRONT FOR EARLY NEXT WEEK LOOKS HEALTHY WITH DECENT LOW LEVEL JET DEVELOPING AND INTERSECTING NICE ENTRANCE REGION OF JET ALOFT AHEAD OF A STRONG SHORT WAVE. WILL BOOST POPS TO LIKELY AND MENTION A CHANCE OF THUNDERSTORMS. FRONT SHOULD SWEEP EAST TUE MORNING. H8 TEMPS PROGGED TO DROP TO ABOUT 5C TUE AFTERNOON. PLENTY COLD ENOUGH FOR LAKE EFFECT CLOUDS AND WITH RIDGING AT THE SURFACE AND ALOFT AND NE ANTICYCLONIC FLOW MAY NOT SEE MUCH IN THE WAY OF SHOWERS...WILL JUST MENTION A SLIGHT CHANCE INTO TUE NIGHT. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... BIG BUBBLE NO TROUBLE EXPECTED FOR WEDNESDAY AS LARGE AREA OF HIGH PRESSURE MOVES EAST ACROSS THE REGION. SUBSIDENCE AND DRY AIR MASS OVER THE REGION SHOULD ALLOW FOR A QUIET PERIOD AHEAD OF THE NEXT THREAT FOR SOME RAIN AT THE END OF THE WEEK. HIGH PRESSURE PUSHES OFF TO THE EAST SETTING UP A RETURN SOUTH THEN SOUTHWESTERLY FLOW ACROSS THE REGION. FLOW RESULTS IN WARM FRONTAL BOUNDARY LIFTING NORTH ACROSS THE REGION THURSDAY AFTERNOON. TEMPERATURES THURSDAY NIGHT ARE HIGHLY DEPENDENT ON THE TIMING OF THE PASSAGE OF THE WARM FRONT. IF THE FRONT MOVES NORTH OF THE AREA AS EUROPEAN SUGGESTS THURSDAY AFTERNOON THEN OVERNIGHT LOWS THURSDAY NIGHT WILL BE IN THE UPPER 60S WITH FAIRLY STRONG SOUTHERLY FLOW. IF THE MODEL IS RUNNING AHEAD OF SCHEDULE...AS IS TYPICALLY THE CASE...THEN TEMPERATURES MAY DROP INTO THE 50S BEFORE THE WARM FRONT PASSES. WILL TREND TEMPERATURES THURSDAY NIGHT SLIGHTLY WARMER THAN CURRENTLY FORECAST. COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION FRIDAY AND WITH THREAT OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY AND CLOUD COVER...TEMPERATURES WILL HANG IN THE 70S ACROSS THE AREA FOR HIGHS. I DECIDED TO KEEP THE CHANCE FOR SOME LINGERING SHOWERS FRIDAY NIGHT BEHIND THE FRONT IN THE EVENT TIMING IS OFF BY ABOUT 12 HOURS FOR FRONTAL PASSAGE. TEMPERATURES COOLER THAN THURSDAY NIGHT WITH COLD AIR ADVECTION EXPECTED. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... LIFR TO IFR CONDITIONS CAN BE EXPECTED THROUGH THE MORNING FROM ABOUT CLEVELAND TO MANSFIELD EAST WHILE IFR TO MVFR CONDITIONS EXPECTED WEST 0F THAT LINE. EXPECTING A RETURN TO VFR CONDITIONS THIS AFTERNOON INTO THE EVENING AS PRECIPITATION PULLS OUT TO THE EAST WITH THE FRONTAL BOUNDARY. WINDS THROUGH THE NEXT 24 HOURS SHOULD BE LIGHT AT AROUND 5 KNOTS FROM THE NORTH AWAY FROM THE LAKE BUT 10 TO 15 KNOTS AT CLEVELAND AND ERIE THIS MORNING. WINDS WILL DIMINISH AT CLEVELAND AND ERIE TO 5 TO 10 KNOTS LATER THIS MORNING AS GRADIENT WEAKENS. MID LEVEL DECK OF CLOUDS WILL SPREAD FROM WEST TO EAST AHEAD OF THE NEXT UPPER LEVEL SHORTWAVE DIVING SOUTHEAST TOWARD THE REGION. SOME MVFR MIST IS EXPECTED TO DEVELOP AFTER 08Z OR SO TONIGHT WITH SCATTERED CIRRUS CLOUDS IN PLACE. OUTLOOK...VFR CONDITIONS WILL CONTINUE INTO MONDAY AS HIGH PRESSURE MOVES EAST ACROSS THE AREA. NEXT FRONT WILL APPROACH LATE MONDAY AND SHOWERS WITH NON VFR CONDITIONS WILL MOVE IN FROM THE WEST AS EARLY AS MONDAY AFTERNOON BUT MORE LIKELY MONDAY NIGHT INTO TUESDAY. && .MARINE... WINDS ARE EXPECTED TO PICK UP TO 10 TO 15 KNOTS ON THE LAKE THIS MORNING AS GRADIENT OVER THE LAKE TIGHTENS UP A BIT BUT THEN SLACKENS QUITE A BIT THIS AFTERNOON. I EXPECT WINDS TO DIMINISH DURING THE AFTERNOON TO AROUND 7 KNOTS ACROSS THE ENTIRE LAKE. LIGHT WINDS 10 KNOTS OR LESS SHOULD PREVAIL THROUGH MONDAY EVENING AS THE DIRECTION MEANDERS AROUND THROUGH THIS PERIOD. WINDS SHOULD BE ON THE INCREASE TO 10 TO 20 KNOTS MONDAY NIGHT AHEAD OF THE COLD FRONT EXPECTED TO MOVE THROUGH THE REGION. WARM LAKE SHOULD ALLOW 925 MB WINDS TO MIX DOWN TO THE SURFACE OVER THE LAKE. AFTER FRONTAL PASSAGE ON TUESDAY...WINDS SHOULD REMAIN UP AT 10 TO 20 KNOTS AND SHIFT TO A NORTHWEST DIRECTION. FLOW SHOULD DIMINISH BY AFTERNOON WITH SUBSIDING WAVES. LIGHT AND SOMEWHAT VARIABLE FLOW DEVELOPS INTO WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Sep 6, 6:19 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 619 AM EDT SAT SEP 6 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-071030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 619 AM EDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.